Alert archive / Pennsylvania / Red Flag Warnings in 2006
Red Flag Warning 6, NWS State College, PA
NWS State College, PA issued this red flag warning at Oct 14, 2006, 3:29 AM EDT for 15 counties in Pennsylvania. It took effect at Oct 14, 2006, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2006, 3:29 AM EDT (07:29 UTC)
- In effect from
- Oct 14, 2006, 1:00 PM EDT
- Expired
- Oct 14, 2006, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS State College, PA
Counties Bedford County, PA, Blair County, PA, Centre County, PA, Clinton County, PA, Columbia County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lycoming County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Snyder County, PA, Sullivan County, PA, Union County, PA
The radar
The State College radar (KCCX), 54 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 7.5 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2044 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS81 KCTP 140729 RFWCTP RED FLAG WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 329 AM EDT SAT OCT 14 2006 ...A RED FLAG WARNING IS IN EFFECT FOR THIS AFTERNOON... .GUSTY WEST WINDS AND LOW RELATIVE HUMIDITY WILL LEAD TO A HIGH FIRE DANGER ACROSS THE REGION THIS AFTERNOON. PAZ012-018-019-025>028-034-035-041-042-045-046-049>053-141530- /O.NEW.KCTP.FW.W.0006.061014T1700Z-061014T2300Z/ NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON- MIFFLIN-JUNIATA-BEDFORD-FULTON-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA- 329 AM EDT SAT OCT 14 2006 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. SOUTHWEST WINDS WILL INCREASE TO AROUND 15 MPH BY NOON...AND GRADUALLY BECOME WEST THIS AFTERNOON THE SAME SPEED. WIND GUSTS OF 20 TO 25 MPH WILL BE COMMON THIS AFTERNOON. RELATIVE HUMIDITY FALLING TO AROUND 30 PERCENT WILL COMBINE WITH DRY FINE FUELS AND NEWLY FALLEN FOLIAGE TO BRING A THREAT OF RAPIDLY GROWING WILDFIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF GUSTY WINDS... LOW RELATIVE HUMIDITY...AND MILD TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. $$ LAMBERT
1 follow-up statement
000 WWUS81 KCTP 141554 RFWCTP RED FLAG WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 1154 AM EDT SAT OCT 14 2006 ...A RED FLAG WARNING IS IN EFFECT FOR THIS AFTERNOON... .GUSTY WEST WINDS AND LOW RELATIVE HUMIDITY WILL LEAD TO A HIGH FIRE DANGER ACROSS THE REGION THIS AFTERNOON. PAZ012-018-019-025>028-034-035-041-042-045-046-049>053-142300- /O.CON.KCTP.FW.W.0006.061014T1700Z-061014T2300Z/ NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON- MIFFLIN-JUNIATA-BEDFORD-FULTON-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA- 1154 AM EDT SAT OCT 14 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. SOUTHWEST WINDS OF 10 TO 20 MPH AND GUSTY WILL BE COMMON THIS AFTERNOON. RELATIVE HUMIDITY FALLING TO AROUND 30 PERCENT WILL COMBINE WITH DRY FINE FUELS AND NEWLY FALLEN FOLIAGE TO BRING A THREAT OF RAPIDLY GROWING WILD-FIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF GUSTY WINDS... LOW RELATIVE HUMIDITY...AND MILD TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this red flag warning went out at Oct 13, 9:55 PM EDT, 5 hours 34 minutes earlier.
Area forecast discussion, Oct 13, 9:55 PM EDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 955 PM EDT FRI OCT 13 2006 .SHORT TERM /REST OF TONIGHT/... PREV FCST ON TRACK. NO UPDATE TO PUBLIC FCST NEEDED. IR IMAGERY SHOWING CLEAR SKIES OVR THE REGION THIS EVENING. S/WV...CURRENTLY OVR ARROWHEAD OF MN...WILL SWEEP THRU THE EASTERN GRT LKS SAT AM. BLYR FLOW WILL VEER TO THE WEST BEHIND THIS FEATURE...DRAWING LAKE EFFECT ACTIVITY SOUTHWRD INTO NW PA. AM A LITTLE CONCERNED THAT CURRENT QPF MAY BE A BIT LOW OVR FAVORED LE AREAS TOMORROW. 12KM NAM INDICATING UP TO 0.5 INCHES...WHICH SEEMS POSSIBLE GIVEN THE MOIST...UNSTABLE MODEL SOUNDINGS AND INVERSION HEIGHT NR 700MB. TEMP PROFILE ONLY MARGINAL FOR SNOW...SO ANY ACCUMS SHOULD BE MINOR AND CONFINED TO THE HIGHEST ELEVATIONS. && .PREV DISCUSSION... /ISSUED 157 PM EDT FRI OCT 13 2006/ SHORT TERM /TONIGHT/... ONLY A FEW CU ACROSS THE REGION WITH VERY DRY AIR MIXING DOWN TO THE SFC. COLD AIR IS HERE AND CLEAR SKIES TONIGHT WILL ALLOW THE SERN ZNS TO DIP CLOSE TO OR BELOW FREEZING AGAIN TONIGHT. WILL POST A FREEZE WARNING FOR ALL OF OUR SERN 8 COS STILL IN THE GROWING SEASON. THE WINDS SHOULD SLACKEN TONIGHT...ESP IN THE SE...BUT PICK UP AGAIN IN THE MORNING AS A WEAK SFC TROF/WIND SHIFT MOVES THRU DURING THE MIDDAY. WE MAY SEE SOME SNOW SHOWERS MIX WITH AND CHANGE TO RAIN SHOWERS IN THE FAR NW AS FETCH BECOMES FAVORABLE FOR THEM IN THE LATE MORNING AND AFTERNOON. WILL MENTION ONLY A COATING POSSIBLE IN WARREN AND MCKEAN COS AS THE TEMPS DO GET UP IN THE 40S AGAIN TMRW...AND BEST CHC FOR PRECIP WILL BE AFTER THE TEMPS GET WARM ENUF TO MELT IT. SLIGHT WORRY FOR RED FLAG CONDITIONS TO DEVELOP DURING THE AFTN ON SAT...MAINLY FOR THE SERN ZNS. BUT...DEWPOINTS AND RH/S LOOK A LITTLE HIGHER TOMORROW...AND SUSTAINED 15 MPH WINDS ALSO QUESTIONABLE. FUEL MOISTURE HAS DRIED OUT TO BELOW CRIT /<=15PCT/ THERE. BUT...WITH SO MANY QUESTION MARKS...WILL NOT POST FIRE WEATHER WATCH ATTM. DANGELO LONG TERM /SATURDAY THROUGH FRIDAY/... THE EARLY PART OF THE MEDIUM RANGE WILL BE DOMINATED BY MODERATING TEMPS AS OUR UNUSUALLY CHILLY AIRMASS SLIDES EAST AND OUR ANOMALOUS UPPER LOW GRADUALLY LIFTS AND FILLS. UPPER HEIGHTS ARE FCST TO RISE AND RETURN TO NEAR NORMAL BY LATER SUNDAY AS THE RIDGE REASSERTS ITSELF OVER THE ERN US AND THE LONG WAVE TROF RETREATS TO THE ROCKY MOUNTAIN STATES. MODELS TODAY ARE SLOWER THAN YESTERDAY IN BRINGING A RETURN OF PRECIP TO THE REGION. THE FRONTAL SYSTEM WHICH THE MREF HAD APPROACHING THE AREA BY TUESDAY...NOW IS WEAKER AND GETS HELD WEST OF HERE UNTIL LATE WEEK. IT DOES APPEAR WE MOISTEN UP BY LATE TUESDAY OR EARLY WED WHEN THE CHANCE OF RAIN INCREASES LOCALLY...BUT THEN WE STAY UNSETTLED AND MAYBE EVEN A LITTLE HUMID RIGHT INTO THURSDAY NIGHT AS SOUTHERLY FLOW PERSISTS AND PRECIP WATERS SCOOT UP TO BETWEEN 1-2 STD DEV ABOVE NORMAL. BY THE END OF FORECAST PERIOD...FRIDAY INTO NEXT WEEKEND...SIGNS ARE STARTING TO POINT TO THE LONG WAVE TROF MOVING BACK TWD THE ERN US BRINGING COOLER AND DRIER CONDITIONS TO THE REGION. AVIATION... HIGH PRESSURE WILL KEEP SKIES AND VISIBILITIES VFR THRU THE PERIOD FOR MOST OF THE TERMINALS. ONLY KBFD MAY SEE MVFR CLOUDS MOVE IN AFT 14Z SAT...AS LLVL WINDS VEER ENOUGH TO BRING SOME LAKE EFFECT CLOUDS AND A FEW SHOWERS INTO NW PA. WINDS WILL BE GUSTY THIS EVENING AND DIMINISH SOMEWHAT TONIGHT...ESP IN THE EAST. THE WEST WINDS WILL PICK UP AGAIN TOMORROW...AND GET GUSTY AS A SFC TROF SWINGS THRU AROUND MIDDAY. DANGELO && .CTP WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FOR PAZ036-056-057-059-063>066 FROM 2 AM SATURDAY TO 8 AM SATURDAY. && SHORT TERM...FITZGERALD
Hazardous weather outlook, Oct 13, 2:10 PM EDT, 13 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 210 PM EDT FRI OCT 13 2006 PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-046- 049>053-058-141815- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-SCHUYLKILL- 210 PM EDT FRI OCT 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. PAZ036-056-057-059-063>066-141815- FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 210 PM EDT FRI OCT 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT FREEZING TEMPERATURES ARE EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE LOW HUMIDITY...DRY FINE FUELS AND GUSTY WEST WINDS ON SATURDAY MAY LEAD TO A HEIGHTENED WILDFIRE DANGER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DANGELO
Nearby
Red Flag Warnings in Pennsylvania, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.